Alert archive / Minnesota / River Flood Warnings in 2016
River Flood Warning 8, NWS Grand Forks, ND
NWS Grand Forks, ND issued this river flood warning at Sep 6, 2016, 2:00 PM CDT for Kittson County, Minnesota. It took effect at Sep 8, 2016, 4:00 AM CDT. It was in force for 65 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2016, 2:00 PM CDT (19:00 UTC)
- In effect from
- Sep 8, 2016, 4:00 AM CDT
- Expired
- Sep 10, 2016, 9:00 PM CDT
- In force
- 65 hr
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Flood severity
- Minor
County Kittson County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 144 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Two Rivers River at Hallock (HLLM5).
- Action stage
- 800 ft
- Minor stage
- 802 ft
- Moderate stage
- 806 ft
- Major stage
- 810 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05095000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
202 WGUS43 KFGF 061900 FLWFGF BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Eastern North Dakota/Grand Forks ND 200 PM CDT TUE SEP 6 2016 ...The National Weather Service in Grand Forks, ND has issued a flood warning (new) for these river locations in Minnesota... new flooding is forecast to occur at... * Hallock...on the Two Rivers River...in Kittson County. .Heavy rainfall over the weekend and releases from Lake Bronson are expected to result in the Two Rivers River at Hallock rising to above minor flood stage this week. *** A follow-up flood statement with more detailed flooding information will be issued shortly. *** PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...turn around, don't drown... - Don't travel through flooded areas! - Persons in the warned area need to take steps to protect life and property. if necessary move to a higher and safer location. - Persons living in the Red River Basin should monitor river levels while the river is in...or near...flood. For more information...go to the AHPS/River section on our web page at: www.weather.gov/grandforks && MNC069-062000- /O.NEW.KFGF.FL.W.0008.160908T1535Z-160911T0200Z/ /HLLM5.1.ER.160908T1535Z.160909T0600Z.160909T2000Z.NO/ 200 PM CDT TUE SEP 6 2016 The National Weather Service in Grand Forks, ND has issued a new Flood Warning for... * ...Hallock...on the Two Rivers River * from Thursday morning to Saturday evening. * At 1:00 PM Tuesday the stage was 796.2 feet. * Minor Flood Stage is 802.0 feet. * For the next 7 days...Minor flooding is forecast. * Forecast...rise above Flood Stage by late Thursday morning and continue to rise to near 802.6 feet by early Friday morning. The river will fall below Flood Stage by Friday afternoon. && LAT...LON 4888 9719 4873 9713 4867 9662 4885 9667 $$
4 follow-up statements
523 WGUS83 KFGF 061905 FLSFGF Flood Statement National Weather Service Eastern North Dakota/Grand Forks ND 205 PM CDT TUE SEP 6 2016 ...The flood warning continues for these river locations in Minnesota... * Hallock...on the Two Rivers River ...in Kittson County .Heavy rainfall over the weekend and releases from Lake Bronson are expected to result in the Two Rivers River at Hallock rising above minor flood stage later this week. This forecast is for a 7-day period...the highest stage indicated may not reflect the crest for this event. Forecasts are updated daily and stage values will change as new weather and river information is used. River forecasts usually use 24 hours of expected precipitation but depending on the situation it may include precipitation expected through the next 72 hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...turn around, don't drown... - Don't travel through flooded areas! - Persons in the warned area need to take steps to protect life and property. if necessary move to a higher and safer location. - Persons living in the Red River Basin should monitor river levels while the river is in...or near...flood. For more information...go to the AHPS/River section on our web page at: www.weather.gov/grandforks && MNC069-080705- /O.CON.KFGF.FL.W.0008.160908T1535Z-160911T0200Z/ /HLLM5.1.ER.160908T1535Z.160909T0600Z.160909T2000Z.NO/ 205 PM CDT TUE SEP 6 2016 The Flood Warning continues for... * ...Hallock...on the Two Rivers River. * from Thursday morning to Saturday evening...or until the warning is cancelled. * At 1:00 PM Tuesday the stage was 796.2 feet. * Minor Flood Stage is 802.0 feet. * Forecast...rise above Flood Stage by Thursday morning and continue to rise to near 802.6 feet by Friday morning. The river will fall below Flood Stage around Friday afternoon. * Impact Statement(s) - At 802.0 feet, Flood Warning Stage for Minor flooding. The NWS starts to issue Flood Warnings and 7-day river level forecasts. The Hallock Dam spillway at Gilbert Park is closed to the Public. Culverts with flappers are checked. Bankfull Stage. && Daily 1pm CDT/Noon CST forecast stage in feet: Date Wed Thu Fri Sat Sun Mon Tue (month/day) 09/07 09/08 09/09 09/10 09/11 09/12 09/13 Two Rivers River Hallock 799.7 802.2 802.1 800.6 798.8 797.7 797.1 LAT...LON 4888 9719 4873 9713 4867 9662 4885 9667 $$
666 WGUS83 KFGF 070153 FLSFGF Flood Statement National Weather Service Eastern North Dakota/Grand Forks ND 853 PM CDT TUE SEP 6 2016 ...The flood warning has been extended for these river locations in Minnesota... * Alvarado...on the Snake River...in Marshall County * Hallock...on the Two Rivers River...in Kittson County .This forecast is for a 7-day period...the highest stage indicated may not reflect the crest for this event. Forecasts are updated daily and stage values will change as new weather and river information is used. River forecasts usually use 24 hours of expected precipitation but depending on the situation it may include precipitation expected through the next 72 hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...turn around, don't drown... - Don't travel through flooded areas! - Persons in the warned area need to take steps to protect life and property. if necessary move to a higher and safer location. - Persons living in the Red River Basin should monitor river levels while the river is in...or near...flood. For more information...go to the AHPS/River section on our web page at: www.weather.gov/grandforks && MNC089-080153- /O.EXT.KFGF.FL.W.0007.000000T0000Z-160909T0300Z/ /ALVM5.1.ER.160906T1430Z.160907T0600Z.160907T2100Z.NO/ 853 PM CDT TUE SEP 6 2016 The Flood Warning continues for... * ...Alvarado...on the Snake River. * until Thursday evening...or until the warning is cancelled. * At 8:30 PM Tuesday the stage was 106.2 feet. * Minor flooding is occurring and during the next 7 days...Minor flooding is forecast. * Minor Flood Stage is 106.0 feet. * Forecast...the river will fall below Flood Stage Wednesday afternoon. * The river is forecast to crest at 106.2 on early Wednesday morning during this 7-day period. * Impact Statement(s) - At 106.0 feet, Minor Flood Stage...Storm sewer flood gates are closed. && Daily 7am CDT/6am CST forecast stage in feet: Date Wed Thu Fri Sat Sun Mon Tue (month/day) 09/07 09/08 09/09 09/10 09/11 09/12 09/13 Snake River Alvarado 105.4 103.9 101.5 100.5 100.2 99.9 M LAT...LON 4846 9713 4831 9712 4814 9702 4817 9679 $$ MNC069-080152- /O.EXT.KFGF.FL.W.0008.160908T0900Z-160910T1800Z/ /HLLM5.1.ER.160908T0900Z.160908T1800Z.160909T1200Z.NO/ 853 PM CDT TUE SEP 6 2016 The Flood Warning continues for... * ...Hallock...on the Two Rivers River. * from late Wednesday night to Saturday afternoon...or until the warning is cancelled. * At 8:00 PM Tuesday the stage was 797.9 feet. * Minor Flood Stage is 802.0 feet. * Forecast...rise above Flood Stage by Thursday morning and continue to rise to near 802.5 feet by Thursday early afternoon. The river will fall below Flood Stage by Friday mid-morning. * The river is forecast to crest at 802.5 on Thursday early afternoon during this 7-day period. * Impact Statement(s) - At 802.0 feet, Flood Warning Stage for Minor flooding. The NWS starts to issue Flood Warnings and 7-day river level forecasts. The Hallock Dam spillway at Gilbert Park is closed to the Public. Culverts with flappers are checked. Bankfull Stage. && Daily 7am CDT/6am CST forecast stage in feet: Date Wed Thu Fri Sat Sun Mon Tue (month/day) 09/07 09/08 09/09 09/10 09/11 09/12 09/13 Two Rivers River Hallock 802.2 802.0 800.5 799.0 797.9 797.3 M LAT...LON 4888 9719 4873 9713 4867 9662 4885 9667 $$
812 WGUS83 KFGF 070159 FLSFGF Flood Statement National Weather Service Eastern North Dakota/Grand Forks ND 859 PM CDT TUE SEP 6 2016 ...The flood warning continues for these river locations in Minnesota... * Alvarado...on the Snake River ...in Marshall County * Hallock...on the Two Rivers River ...in Kittson County .This forecast is for a 7-day period...the highest stage indicated may not reflect the crest for this event. Forecasts are updated daily and stage values will change as new weather and river information is used. River forecasts usually use 24 hours of expected precipitation but depending on the situation it may include precipitation expected through the next 72 hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...turn around, don't drown... - Don't travel through flooded areas! - Persons in the warned area need to take steps to protect life and property. if necessary move to a higher and safer location. - Persons living in the Red River Basin should monitor river levels while the river is in...or near...flood. For more information...go to the AHPS/River section on our web page at: www.weather.gov/grandforks && MNC089-081359- /O.CON.KFGF.FL.W.0007.000000T0000Z-160909T0300Z/ /ALVM5.1.ER.160906T1430Z.160907T0600Z.160907T2100Z.NO/ 859 PM CDT TUE SEP 6 2016 The Flood Warning continues for... * ...Alvarado...on the Snake River. * until Thursday evening...or until the warning is cancelled. * At 8:30 PM Tuesday the stage was 106.2 feet. * Minor flooding is occurring and during the next 7 days...Minor flooding is forecast. * Minor Flood Stage is 106.0 feet. * Forecast...the river will fall below Flood Stage Wednesday afternoon. * The river is forecast to crest at 106.2 on early Wednesday morning during this 7-day period. * Impact Statement(s) - At 106.0 feet, Minor Flood Stage...Storm sewer flood gates are closed. && Daily 7pm CDT/6pm CST forecast stage in feet: Date Wed Thu Fri Sat Sun Mon Tue (month/day) 09/07 09/08 09/09 09/10 09/11 09/12 09/13 Alvarado 105.9 104.9 102.6 100.9 100.3 100.0 99.8 LAT...LON 4846 9713 4831 9712 4814 9702 4817 9679 $$ MNC069-081359- /O.CON.KFGF.FL.W.0008.160908T0900Z-160910T1800Z/ /HLLM5.1.ER.160908T0900Z.160908T1800Z.160909T1200Z.NO/ 859 PM CDT TUE SEP 6 2016 The Flood Warning continues for... * ...Hallock...on the Two Rivers River. * from late Wednesday night to Saturday afternoon...or until the warning is cancelled. * At 8:00 PM Tuesday the stage was 797.9 feet. * Minor Flood Stage is 802.0 feet. * Forecast...rise above Flood Stage by Thursday morning and continue to rise to near 802.5 feet by Thursday early afternoon. The river will fall below Flood Stage by Friday mid-morning. * The river is forecast to crest at 802.5 on Thursday early afternoon during this 7-day period. * Impact Statement(s) - At 802.0 feet, Flood Warning Stage for Minor flooding. The NWS starts to issue Flood Warnings and 7-day river level forecasts. The Hallock Dam spillway at Gilbert Park is closed to the Public. Culverts with flappers are checked. Bankfull Stage. && Daily 7pm CDT/6pm CST forecast stage in feet: Date Wed Thu Fri Sat Sun Mon Tue (month/day) 09/07 09/08 09/09 09/10 09/11 09/12 09/13 Hallock 801.3 802.4 801.3 799.7 798.4 797.5 797.0 LAT...LON 4888 9719 4873 9713 4867 9662 4885 9667 $$
164 WGUS83 KFGF 071232 FLSFGF Flood Statement National Weather Service Eastern North Dakota/Grand Forks ND 732 AM CDT WED SEP 7 2016 ...The flood warning is now cancelled for these river locations in Minnesota... * Alvarado...on the Snake River...in Marshall County * Hallock...on the Two Rivers River...in Kittson County .Drier weather has allowed the river levels to recede below flood stage. Therefore...the flood warning is canceled and will be replaced with a high water notice. This forecast is for a 7-day period...the highest stage indicated may not reflect the crest for this event. Forecasts are updated daily and stage values will change as new weather and river information is used. River forecasts usually use 24 hours of expected precipitation but depending on the situation it may include precipitation expected through the next 72 hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...turn around, don't drown... - Don't travel through flooded areas! - Persons in the warned area need to take steps to protect life and property. if necessary move to a higher and safer location. - Persons living in the Red River Basin should monitor river levels while the river is in...or near...flood. For more information...go to the AHPS/River section on our web page at: www.weather.gov/grandforks && MNC089-071302- /O.CAN.KFGF.FL.W.0007.000000T0000Z-160909T0300Z/ /ALVM5.1.ER.160906T1430Z.160907T0030Z.160907T0700Z.NO/ 732 AM CDT WED SEP 7 2016 The Flood Warning is cancelled for... * ...Alvarado...on the Snake River. * At 6:30 AM Wednesday the stage was 105.8 feet. * Fell below Flood Stage at 2:00 AM Wednesday. * Forecast...the river will continue to fall to 105.1 feet by Thursday mid-morning. * Impact Statement(s) - At 106.0 feet, Minor Flood Stage...Storm sewer flood gates are closed. && Daily 7am CDT/6am CST forecast stage in feet: Date Thu Fri Sat Sun Mon Tue Wed (month/day) 09/08 09/09 09/10 09/11 09/12 09/13 09/14 Snake River Alvarado 105.1 104.2 102.6 101.8 101.4 100.9 100.6 LAT...LON 4846 9713 4831 9712 4814 9702 4817 9679 $$ MNC069-071302- /O.CAN.KFGF.FL.W.0008.000000T0000Z-160910T1800Z/ /HLLM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 732 AM CDT WED SEP 7 2016 The Flood Warning is cancelled for... * ...Hallock...on the Two Rivers River. * At 7:00 AM Wednesday the stage was 799.5 feet. * Forecast...the river will crest below Flood Stage at 800.5 feet Thursday mid-morning. * The river is forecast to crest at 800.5 on Thursday mid-morning during this 7-day period. * Impact Statement(s) - At 800.0 feet, Action Stage. NWS starts to issue High Water Notices and 7-day river level forecasts. Hallock Dam spillway at Gilbert Park begins to flow. && Daily 7am CDT/6am CST forecast stage in feet: Date Thu Fri Sat Sun Mon Tue Wed (month/day) 09/08 09/09 09/10 09/11 09/12 09/13 09/14 Two Rivers River Hallock 800.5 800.3 799.5 798.4 797.6 797.0 796.6 LAT...LON 4888 9719 4873 9713 4867 9662 4885 9667 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at Sep 6, 12:50 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Sep 6, 12:50 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 1250 PM CDT TUE SEP 6 2016 .UPDATE... Issued at 1249 PM CDT Tue Sep 6 2016 No changes necessary. UPDATE Issued at 638 AM CDT Tue Sep 6 2016 Stratiform blow off from the convective complex over MN has moved a bit further north than expected, so spread POPs this morning for light showers for the next few hours before the system pushes further eastward. Short range models have been trending a bit cooler with highs today, which fits with cloud cover continuing for much of the day. Have highs a few degrees cooler but still in the 60s to low 70s. && .SHORT TERM...(Today and tonight) Issued at 336 AM CDT Tue Sep 6 2016 How much rain we get clipping our southeastern counties and then temperatures will be the main forecast concern for the period. Southwesterly flow aloft continues with the main upper trough still over the western CONUS. One shortwave trough was currently lifting from Nebraska into south central SD. This shortwave will lift northeastward into MN today. The vast majority of the precip will remain to our south, but there is an outside chance that some rain will clip the far southeastern counties. SPC meso page also shows some weak mid level frontogenesis getting going over SD and extending into south central ND, which has helped a few showers to develop northwest of the main area of precip. With all those factors, included a slight mention of showers and a few storms over our far south for a portion of the day. The rest of the CWA should see mostly cloudy skies as convective temps are in the 60s. Afternoon temps should be mostly in the 60s to low 70s. Tonight, southwesterly flow aloft will continue with surface high pressure to our northeast. Northeast winds will bring some drier air and with skies starting to clear out, lows should drop down into the 50s with a few upper 40s near the Canadian border. .LONG TERM...(Wednesday through Monday) Issued at 336 AM CDT Tue Sep 6 2016 Wednesday and Thursday...A fairly strong upper shortwave trough will be lifting into the western Dakotas at the start of the period, and out into the Red River Valley Wednesday night. There are some model differences on the exact track of the weak surface low during the day on Wednesday, but all lift the trough northeastward Wednesday night and strengthen it. Think that much of the day Wednesday will be between the incoming shortwave precip to our west and lingering activity to our southeast. Have the morning hours mostly dry but increase POPs during the afternoon. Greatest chance for precip will be Wednesday night. Thursday should see a bit of a break between systems, but the next shortwave approaches the MT/ND border Thursday night. Have some POPs entering the area mostly late Thursday night. Temperatures will be near seasonal averages. For Friday into Saturday...upper level trof shifts over the area in the wake of a cold front bring cooler temps to region for the first part of the weekend. Precipitation ends as sfc high pressure builds in allowing for more pleasant conditions along with light northerly winds. By Sunday into Monday...expect the pattern to progress with an upper level ridge shifting across the northern plains. Surface high pressure retreats allowing return flow and warmer temps to spread across the region ahead of another system...bringing increased chances of showers/storms for the end of the period. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1249 PM CDT Tue Sep 6 2016 General VFR SC development today which should diminish this evening. && .FGF Watches/Warnings/Advisories... ND...None. MN...None. && UPDATE...Voelker SHORT TERM...JR LONG TERM...JR/Hopkins AVIATION...Voelker
Hazardous weather outlook, Sep 6, 6:10 AM CDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 610 AM CDT TUE SEP 6 2016 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-071115- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 610 AM CDT TUE SEP 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE REGION LATE WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FOR FRIDAY. AT THIS POINT WIDESPREAD SEVERE STORMS ARE NOT EXPECTED BUT LIGHTNING WILL BE A THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JR
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 8:09 PM CDT | River Flood Warning | FGF | Marshall | 69 hr |
Nearby
River Flood Warnings in Minnesota, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.